Continuous Limit of the Nagel-Schreckenberg-Model

Krauß, Stefan and Wagner, Peter and Gawron, Christian (1996) Continuous Limit of the Nagel-Schreckenberg-Model.
Published in: Physical review : E, Statistical, nonlinear and soft matter physics Vol. 54 (4). pp. 3707-3712.

Abstract

A generalized version of the Nagel-Schreckenberg-Model of traffic flow is presented that allows for continuous values of the velocities and spatial co-ordinates. It is shown that this generalization reveals structures of the dynamics that are masked by the discreteness of the original model and thus helps to clarify the physical interpretation of the dynamics considerably. It is shown numerically that the transition leading from the free flow regime to the congested flow regime bears strong similarities with a first order phase transition in equilibrium thermodynamics. A similar behaviour is observed in more complicated microscopic models and in hydrodynamical descriptions of traffic flow, putting the model within a broader context of other models of traffic flow. An additional advantage of this continuous model is that it is much easier to calibrate with empirical data, only slightly decreasing numerical efficiency.


Actions:
Download: [img] Postscript - Preprinted Version
Download (213kB) | Preview
Editorial actions: View Item View Item (Login required)
Deposit Information:
ZAIK Number: zpr97-303
Depositing User: Archive Admin
Date Deposited: 02 Apr 2001 00:00
Last Modified: 19 Jan 2012 10:12
URI: http://e-archive.informatik.uni-koeln.de/id/eprint/303